Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 16, 2021, 2:16 PM CDT for McIntosh County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 2:16 PM CDT (19:16 UTC)
- Expired
- Aug 16, 2021, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WWUS84 KTSA 161916
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT Mon Aug 16 2021
OKZ071-073-162000-
Pittsburg OK-McIntosh OK-
216 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern
McIntosh and northeastern Pittsburg Counties through 300 PM CDT...
At 216 PM CDT, Doppler radar indicated a strong thunderstorm over
Arrowhead State Park, moving northwest at 15 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree small limbs and blow
around unsecured objects.
Locations in or near the path include...
Eufaula... Crowder...
Canadian... Indianola...
Hanna... Stidham...
Arrowhead State Park... Raiford...
Lake Eufaula State Park... Vivian...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3528 9596 3542 9558 3518 9545 3516 9545
3516 9544 3514 9543 3504 9573
TIME...MOT...LOC 1916Z 148DEG 17KT 3516 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 12:14 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 16, 12:14 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1214 PM CDT Mon Aug 16 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated to scattered thunderstorms will continue through the afternoon with greater coverage across SE OK this afternoon. Will include a VCTS at KMLC, otherwise expect storms to remain below mentionable levels, but remain non-zero through the forecast period. Some potential also for patchy fog in NW AR as was observed this morning. && .PREV DISCUSSION... /Issued 1027 AM CDT Mon Aug 16 2021/ DISCUSSION... Unstable and weakly capped airmass will again be over the area today with a weak trough axis overhead. A few showers have developed this morning across far southeast OK and some additional development is likely farther north closer to the trough axis. Only minor changes to the POP forecast for the morning hours based on current radar, otherwise forecast in good shape. PREV DISCUSSION... /Issued 251 AM CDT Mon Aug 16 2021/ DISCUSSION... A weak level upper trough axis will remain over the region for the next few days with widely scattered showers/thunderstorms possible. Storms will mainly be diurnal in nature, although a few lingering showers will remain possible during the overnight hours. Deeper low level moisture will begin to increase Wednesday into Thursday as a weak upper wave approaches from the southwest. Expect precipitation coverage to increase during this time, especially across southeast Oklahoma and northwest Arkansas. Rain chances will likely remain in the forecast late week into the weekend as southwest flow aloft persists with a slow warming trend. Still the potential for a weak cool front to move into northeast Oklahoma/northwest Arkansas on Saturday, but boundary may stall across southeast Kansas before lifting back north. Just beyond the extended periods, into the early part of next week, models in general agreement with upper ridge retrograding back west into the central Plains with hot/humid conditions returning. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 71 91 72 / 20 10 20 10 FSM 91 71 91 73 / 10 10 20 10 MLC 89 69 90 71 / 30 10 20 20 BVO 88 68 88 68 / 20 10 20 10 FYV 87 66 88 68 / 10 10 20 10 BYV 88 66 89 68 / 10 10 20 10 MKO 89 69 90 70 / 20 10 20 10 MIO 88 67 88 69 / 10 10 20 10 F10 90 69 91 70 / 20 10 20 20 HHW 87 71 88 72 / 40 10 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Aug 16, 11:44 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1144 AM CDT Mon Aug 16 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1144 AM CDT Mon Aug 16 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Mainly Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms are ongoing across southeast Oklahoma, and additional development will remain possible into northeast Oklahoma and perhaps western Arkansas during the afternoon. Severe weather is unlikely, however brief gusty winds could occur with strongest cells along with localized downpours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through THURSDAY...Thunderstorm Potential. FRIDAY through SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... The chance for scattered thunderstorms are expected most days this week, with coverage peaking during the afternoon hours. The slow-moving storms will bring the potential for locally heavy rainfall and gusty winds. A slow warming trend is expected late week into the weekend with heat indices back into the 100-104 degree range across eastern Oklahoma and west-central Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 16, 2:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT Mon Aug 16 2021
OKZ071-073-162000-
Pittsburg OK-McIntosh OK-
216 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern
McIntosh and northeastern Pittsburg Counties through 300 PM CDT...
At 216 PM CDT, Doppler radar indicated a strong thunderstorm over
Arrowhead State Park, moving northwest at 15 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree small limbs and blow
around unsecured objects.
Locations in or near the path include...
Eufaula... Crowder...
Canadian... Indianola...
Hanna... Stidham...
Arrowhead State Park... Raiford...
Lake Eufaula State Park... Vivian...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3528 9596 3542 9558 3518 9545 3516 9545
3516 9544 3514 9543 3504 9573
TIME...MOT...LOC 1916Z 148DEG 17KT 3516 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:29 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| Aug 16, 4:43 PM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Aug 16, 5:14 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Aug 16, 5:18 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 117 min |
| Aug 16, 5:52 PM CDT | Special Weather Statement | TSA | Pawnee | 23 min |
| Aug 16, 6:23 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Aug 16, 6:36 PM CDT | Areal Flood Advisory | TSA | Pawnee | 114 min |
| Aug 16, 6:40 PM CDT | Areal Flood Advisory | TSA | Osage | 77 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.